Results 1 to 3 of 3
  1. #1
    Join Date
    Feb 2019
    Posts
    34
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default I accidentally gave me leo 3x the dosage of panacur.... twice in two weeks.


    LOG IN TO CLOSE THIS AD   


    I could really do with knowing how dangerous this is.

    So the story goes my leo got worms a while back and since then I decided to de-worm her and my bearded dragon every 6 months. In-fact the vet recommend I do that but I didnt want to pay an insane amount to get her de-wormed...

    So I bought this:-

    https://www.petdrugsonline.co.uk/pan...xoCsgoQAvD_BwE

    Panacur 10% solution.

    I gave her her second dose of panacur a week ago and... she has stopped eating. I have since seen the vet. Shes active, no bumps on her belly, pooping a little urate every other day and the vet weighed her and said she couldn't see any reason why she would be unwell. I did mention to her that I gave her panacur and she seemed fine with it but now...

    I have a few old 1ml syringes lying around from various pets and such and I for whatever reason thought I was supposed to give her 0.1ml of panacur, twice over a two week period. Turns out it was supposed to be 3.5 units as instructed by the vet which was the old dosage I THOUGHT I was giving her which on the syringe the vet gave me is 0.035ml. Ive only realized just now this is 3 times the dose I was originally instructed to give her.

    How dangerous is this? Should I ring the vet in the morning? Im scared I might have damaged her organs or something... I am an idiot for thinking I can go ahead and just do this.
    Last edited by voxdraco; 03-19-2020 at 08:10 PM.

  2. #2
    Join Date
    Nov 2018
    Location
    Virginia - for now.
    Posts
    171
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I would call the vet just to be safe, but (in mammals) panacur is usually considered a safe drug even at very high overdoses and in pregnant animals. Most of the drug is not absorbed by the body but is excreted in feces.

    In reptiles it can cause minor anorexia, possibly due to the death of the worms in the GI system. Keep him very well hydrated in the mean time, this will help flush any toxins if there are any out of his system.
    Nature is the best teacher, learn by observing
    Likes Elizabeth Freer liked this post

  3. #3
    Join Date
    Feb 2019
    Posts
    34
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default


    LOG IN TO CLOSE THIS AD   


    Ive rang the vet, she is not concerned at all about the dosage I gave her. Just said keep her hydrated and give it another couple of weeks. If she still hasn't ate by then, then come in for more tests.
    Thanks Elizabeth Freer thanked for this post
    Likes GeckoLeen, SpottedDragon liked this post

User Tag List

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •